Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Jacksonville, FL

October 8, 2012Nassau County, Florida

NWS Jacksonville, FL issued this special weather statement at Oct 8, 2012, 12:21 PM EDT for Nassau County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 8, 2012, 12:21 PM EDT (16:21 UTC)
Expired
Oct 8, 2012, 12:45 PM EDT
In force
24 min
Issued by
NWS Jacksonville, FL

County Nassau County, FL

The radar

The Jacksonville radar (KJAX), 24 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 4.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1938 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1938 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

399 
WWUS82 KJAX 081621
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1221 PM EDT MON OCT 8 2012

FLZ024-081645-
NASSAU-
1221 PM EDT MON OCT 8 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN NASSAU
COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 1245 PM EDT...

AT 1221 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER AMELIA CITY...MOVING NORTH AT 5 
MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND AMELIA CITY 
AND FERNANDINA BEACH THROUGH 1245 PM EDT. GUSTY WINDS OF 40 TO 50 
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR 
HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP 
WITH LITTLE OR NO ADVANCE WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3051 8145 3054 8149 3055 8149 3057 8151
      3066 8151 3068 8143 3055 8143 3052 8142
TIME...MOT...LOC 1621Z 192DEG 6KT 3058 8145

$$

SHASHY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Oct 8, 9:20 AM EDT, 3 hours 1 minute earlier.

Area forecast discussion, Oct 8, 9:20 AM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
920 AM EDT MON OCT 8 2012

.UPDATE...A STALLED FRONTAL BOUNDARY OVER NE FL IN COMBINATION WITH
A SHORT WAVE MOVING IN FROM THE GULF WILL PRODUCE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON. BEST COVERAGE
WILL BE ACROSS NE FL. 12Z JAX SOUNDING SHOWING TEMPS ALOFT HAVE
WARMED A COUPLE OF DEGREES. HOWEVER...THE MODIFIED SOUNDING (USING
THE MAX TEMP OF 84) SHOWS A CAPE OF 3400J AND WITH STEEP MID LEVEL
LAPSE RATES AND MODEST 700-300 MB SHEAR COULD SEE A FEW STRONG
STORMS AGAIN WITH POTENTIAL OF FQT LTG...STRONG WINDS...AND HAIL.
CLOUD COVER (FROM APPROACHING SHORT WAVE) WILL HELP KEEP TEMPS DOWN
SOMEWHAT INITIALLY BUT WILL HAVE ENOUGH BREAKS IN CLOUDS THIS
AFTERNOON WHICH WILL HELP BOOST MAX TEMPS SUFFICIENT FOR A FEW
STRONG STORMS. NORTH OF THE FRONTAL BOUNDARY ACROSS SE GA...COOLER
TEMPS WITH MAX TEMPS IN THE UPPER 70S AND LESS COVERAGE OF SHOWERS
AND STORMS. HAVE UPDATED GRIDS TO INCREASE CLOUD COVER...ESPECIALLY
FOR NEXT SEVERAL HOURS.

&&

.AVIATION...IFR VSBY STILL NEAR VQQ BUT NEARLY ALL SITES IN CWA ARE
P6SM WITH MULTILAYERED CLOUDS. IFR CONDS AT VQQ MAY CONT FOR ABOUT
ANOTHER HOUR. OTHERWISE FOR A GOOD PART OF THE DAY...VFR CIGS CONDS
ARE EXPECTED UNTIL SCT TO NMRS SHOWERS AND STORMS FORM. BEST CHANCES
OF PRECIP WILL BE IN THE AFTN AND MAINLY IN NE FL. DUE TO NELY LOW
LEVEL CONVERGENCE FOR LOCATIONS FROM BRUNSWICK TO JAX AREA...THEY
MAY SEE A FEW SHOWERS DEVELOPING IN VICINITY OF TERMINALS THROUGH
16Z...THEN DAYTIME HEATING WILL GENERATE CONVECTIVE PRECIP. MVFR
SHRA/TSTMS EXPECTED. WILL LIKELY NEED TO INCLUDE A TEMPO GROUP IN NE
FL TAFS LATER TODAY BUT FOR NOW WILL CARRY VCTS UNTIL WE SEE TRENDS
DEVELOP. LOOKING TOWARD LATE TONIGHT...AS A COLD FRONT MOVES S OF
THE AREA...LOW CLOUDS ARE GOING TO BE LIKELY WITH IFR TO POSSIBLY
LIFR CIGS DEVELOPING IN THE 06Z-12Z TIME FRAME.

&&

.MARINE...FRONTAL BOUNDARY BISECTS COASTAL WATERS IN A SW-NE
ORIENTATION WITH A NE-E WIND NEAR 10 KT IN THE GA WATERS AND
VARIABLE TO SW OVER PORTIONS OF THE NE FL WATERS. SEAS ARE 1-3 FT.
ONLY MINOR CHANGES WINDS FOR THE CWF UPDATE.

RIP CURRENTS: LOW WINDS AND SEAS DICTATE A LOW RISK TODAY. SOME
ENHANCEMENT OF RIPS POSSIBLE TUE WITH A BIT MORE ONSHORE COMPONENT
S OF MAYPORT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  78  57  77  56 /  40  20  10  10
SSI  81  66  76  67 /  50  50  10  10
JAX  84  64  79  62 /  60  60  10  10
SGJ  85  71  81  69 /  60  50  20  10
GNV  86  64  84  61 /  60  50  10  10
OCF  87  68  85  62 /  60  50  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

PP/ARS/SC
Hazardous weather outlook, Oct 8, 10:56 AM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1056 AM EDT MON OCT 8 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-091000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1056 AM EDT MON OCT 8 2012

...SCATTERED TO NUMEROUS STORMS THIS AFTERNOON...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...REST OF TODAY AND TONIGHT...

A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS THE REGION
TODAY. SCATTERED TO NUMEROUS SHOWERS AND STORMS WILL DEVELOP ALONG
THE BOUNDARY THIS AFTERNOON. A FEW OF THE STRONGER STORMS WILL BE
CAPABLE OF PRODUCING GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND
MARGINALLY SEVERE HAIL. STORM MOTION WILL BE NORTHEAST AROUND 10 TO
15 MPH. MOST OF THE STORM ACTIVITY WILL DIMINISH AFTER 8 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NORTHEAST FLOW WILL INCREASE ACROSS THE COASTAL WATERS...WITH WINDS
AND SEAS POSSIBLY REACHING SMALL CRAFT EXERCISE CAUTION CRITERIA
TUESDAY AND WEDNESDAY. IN ADDITION...A MODERATE RISK OF RIP CURRENTS
MAY BE POSSIBLE AT AREA BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. HOWEVER...SPOTTERS
ARE ASKED TO SELF ACTIVATE IF WARNINGS ARE ISSUED THIS AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Oct 8, 12:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1221 PM EDT MON OCT 8 2012

FLZ024-081645-
NASSAU-
1221 PM EDT MON OCT 8 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN NASSAU
COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 1245 PM EDT...

AT 1221 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER AMELIA CITY...MOVING NORTH AT 5
MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND AMELIA CITY
AND FERNANDINA BEACH THROUGH 1245 PM EDT. GUSTY WINDS OF 40 TO 50
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR
HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP
WITH LITTLE OR NO ADVANCE WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3051 8145 3054 8149 3055 8149 3057 8151
      3066 8151 3068 8143 3055 8143 3052 8142
TIME...MOT...LOC 1621Z 192DEG 6KT 3058 8145

SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 8:01 PM EDTSpecial Weather StatementJAXBaker44 min
Oct 7, 8:07 PM EDTSpecial Weather StatementJAXMarion23 min
Oct 7, 8:21 PM EDTAreal Flood WarningJAXMarion114 min
Oct 7, 8:27 PM EDTSpecial Weather StatementJAXBradford48 min
Oct 7, 8:32 PM EDTAreal Flood AdvisoryJAXAlachua, Bradford88 min
Oct 7, 8:42 PM EDTSpecial Weather StatementJAXBradford, Union33 min
Oct 7, 8:58 PM EDTSpecial Weather StatementJAXAlachua47 min
Oct 7, 9:07 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Union53 min
Oct 7, 9:12 PM EDTAreal Flood AdvisoryJAXAlachua93 min
Oct 7, 9:21 PM EDTAreal Flood WarningJAXAlachua, Bradford84 min
Oct 7, 9:22 PM EDTAreal Flood WarningJAXAlachua83 min
Oct 7, 9:34 PM EDTAreal Flood AdvisoryJAXNassau86 min
Oct 7, 10:00 PM EDTSevere Thunderstorm WarningJAXAlachua, Gilchrist60 min
Oct 7, 10:17 PM EDTAreal Flood WarningJAXAlachua4 hr
Oct 7, 10:40 PM EDTAreal Flood WarningJAXAlachua95 min
Oct 7, 10:50 PM EDTSpecial Weather StatementJAXAlachua55 min
Oct 7, 11:58 PM EDTSpecial Weather StatementJAXGilchrist62 min
Oct 8, 12:30 PM EDTSpecial Marine WarningJAX60 min
Oct 8, 1:23 PM EDTSpecial Marine WarningJAX97 min
Oct 8, 3:00 PM EDTSpecial Weather StatementJAXGilchrist45 min
Oct 8, 3:41 PM EDTSpecial Weather StatementJAXGilchrist49 min
Oct 8, 3:47 PM EDTAreal Flood AdvisoryJAXFlagler88 min
Oct 8, 4:20 PM EDTSpecial Marine WarningJAX40 min
Oct 8, 4:27 PM EDTAreal Flood WarningJAXFlagler2 hr
Oct 8, 4:46 PM EDTSpecial Weather StatementJAXFlagler44 min
Oct 8, 4:53 PM EDTSpecial Marine WarningJAX82 min
Oct 8, 5:05 PM EDTSpecial Marine WarningJAX55 min
Oct 8, 5:19 PM EDTSevere Thunderstorm WarningJAXNassau41 min
Oct 8, 5:41 PM EDTAreal Flood AdvisoryJAXClay, Duval, Nassau, Saint Johns83 min
Oct 8, 5:51 PM EDTSpecial Weather StatementJAXDuval39 min
Oct 8, 5:58 PM EDTSpecial Marine WarningJAX2 hr
Oct 8, 6:10 PM EDTAreal Flood WarningJAXDuval2 hr
Oct 8, 12:23 PM EDTSpecial Weather StatementJAXGlynn37 min
Oct 8, 1:02 PM EDTSpecial Weather StatementJAXGlynn28 min
Oct 8, 1:04 PM EDTSpecial Weather StatementJAXGlynn26 min
Oct 8, 1:31 PM EDTSpecial Weather StatementJAXCamden44 min
Oct 8, 1:47 PM EDTAreal Flood AdvisoryJAXCamden, Glynn118 min
Oct 8, 1:59 PM EDTSpecial Weather StatementJAXBrantley46 min
Oct 8, 3:26 PM EDTSpecial Weather StatementJAXCharlton49 min
Oct 8, 3:58 PM EDTAreal Flood AdvisoryJAXCamden, Glynn2 hr
Oct 8, 4:10 PM EDTSpecial Weather StatementJAXCharlton50 min
Oct 8, 4:16 PM EDTSpecial Weather StatementJAXGlynn29 min
Oct 8, 4:39 PM EDTAreal Flood WarningJAXGlynn2 hr
Oct 8, 4:44 PM EDTSpecial Weather StatementJAXCamden, Glynn46 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.